MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8301, S ALEXIS WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8301, S ALEXIS WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8301
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event unit will not return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure performed: tha.Hospital: [name], "when alexis was used on the left tha and [name ] removed alexis after tha treatment, the sleeve tear and the outer ring and inner ring were separated.After that, the inner ring was removed using a tether.Surgeon checked if there were any remaining pieces of sleeve in the wound, and then the wound was closed and the surgery was completed." photos of the device have been provided.No product return.Additional information received via email on 21apr2021 from [name]: metal retractors, drills, and bone chisels were used through the device.The metal retractors was used for the exclusion of muscles and tissues.The drill was used for bone trimming and implant connection.The bone chisel was used for trimming bones.All pieces of the product was removed.The product was disposed of after the case as it was contaminated by blood.Patient status: no patient injury.Type of intervention: device was removed and patient was inspected for pieces of the product.Wound was then closed and surgery completed.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit confirmed that the sheath was torn.Based on the description of the event and the photograph of the event unit, it is likely that the sheath tear was caused by an instrument that came into contact with the sheath during the procedure.The event unit was used in a total hip arthroplasty procedure, which indicates that the device was used off label.Per the instructions for use (ifu), "the alexis wound protector/retractor is a device that allows the surgeon to access the abdominal cavity through an atraumatically retracted wound, providing maximum exposure with minimum incision size and also indicated sizes may be used to access the thoracic cavity or other soft tissue retraction during cardiac and general surgical procedures.".
 
Event or Problem Description
Name of procedure performed: tha hospital: [name ] "when alexis was used on the left tha and [name ] removed alexis after tha treatment, the sleeve tear and the outer ring and inner ring were separated.After that, the inner ring was removed using a tether.Surgeon checked if there were any remaining pieces of sleeve in the wound, and then the wound was closed and the surgery was completed." photos of the device have been provided.No product return.Additional information received via email on 21apr2021 from [name]: metal retractors, drills, and bone chisels were used through the device.The metal retractors was used for the exclusion of muscles and tissues.The drill was used for bone trimming and implant connection.The bone chisel was used for trimming bones.All pieces of the product was removed.The product was disposed of after the case as it was contaminated by blood.Patient status: no patient injury type of intervention: device was removed and patient was inspected for pieces of the product.Wound was then closed and surgery completed.

Brand Name
C8301, S ALEXIS WND PROT/RET 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11803246
Report Number2027111-2021-00485
Device Sequence Number17074120
Product Code KGW
UDI-Device Identifier00607915117207
UDI-Public(01)00607915117207(17)230724(30)01(10)1392024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberC8301
Device Catalogue Number100726601
Device Lot Number1392024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONE CHISELS; DRILLS; METAL RETRACTORS